MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037306
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the peel-away sheath wing broke off when they went to peel the sheath.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one peel-away catheter for analysis.Signs of use in the form of biological material were observed on the sheath surface.Visual analysis revealed that one of the peel-away sheath tabs was separated from the extrusion.Despite this, a portion of the proximal end of the peel-away extrusion was still molded to the tab.The point of separation occurred right at the distal end of the tab.Microscopic examination confirmed the damage and revealed that the point of separation was rough and not uniform.It was also noted that the peel-away sheath was completely split down the score lines.No defects or anomalies were observed with the score lines.The sheath length (per measurement a in the catheter peel-away product drawing) measured 2 13/16", which is within the specification limits of 2 5/8"-2 7/8".The peel away inner and outer diameters could not be accurately measured due to the condition of the returned sample.A manual tug test confirmed that the extrusion was secure to the intact half of the peel-away assembly.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis".The report that the peel-away sheath tabs broke off during use was confirmed through complaint investigation of the returned sample.Visual analysis revealed that one of the sheath tabs separated from the extrusion.Despite this, a portion of the proximal end of the extrusion was still adhered to the separated tab.The sheath met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, it was observed that the observed failure mode likely occurred during the manufacturing (molding) process.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC/DELTA KIT: 1-L 4.5 FR X 55 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14633756
Report Number9680794-2022-00370
Device Sequence Number14932015
Product Code LJS
UDI-Device Identifier50801902120781
UDI-Public50801902120781
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2023
Device Model NumberIPN037306
Device Catalogue NumberCDC-45541-VPS2
Device Lot Number13F22A0971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown